Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 72, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 22, 2019, 3:41 PM CDT for Cheatham County, Montgomery County, Robertson County, Tennessee. It was in force for 34 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2019, 3:41 PM CDT (20:41 UTC)
- Expired
- Jun 22, 2019, 4:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cheatham County, TN, Montgomery County, TN, Robertson County, TN
The radar
The Ft Campbell radar (KHPX), 36 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 3:45 PM CDT | TSTM WND DMG | 8 E Clarksville, TN | TREE BLOWN DOWN ON A CAR. |
| Jun 22, 3:45 PM CDT | TSTM WND DMG | 9 Ese Clarksville, TN | PHOTO SHOWED TREE FELL ONTO A HOUSE IN SANGO |
| Jun 22, 3:54 PM CDT | TSTM WND DMG | 6 S Port Royal, TN | TREES REPORTEDLY BLOWN DOWN ONTO I-24 |
| Jun 22, 4:12 PM CDT | TSTM WND DMG | 5 S Coopertown, TN | PHOTO SHOWED TREE DOWN ACROSS ROAD AT 1646 RIDGE CIRCLE IN JOELTON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 477 J/kg
- Mixed-layer CIN
- -338 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
064
WUUS54 KOHX 222041
SVROHX
TNC021-125-147-222115-
/O.NEW.KOHX.SV.W.0072.190622T2041Z-190622T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
341 PM CDT Sat Jun 22 2019
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Eastern Montgomery County in Middle Tennessee...
Northern Cheatham County in Middle Tennessee...
Southwestern Robertson County in Middle Tennessee...
* Until 415 PM CDT.
* At 340 PM CDT, a severe thunderstorm was located near Clarksville,
moving southeast at 45 mph. A wind gust of 52 mph was measured at
the Clarksville Airport with this storms.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Springfield, Ashland City, Coopertown, Pleasant View, Adams and
Cedar Hill.
This includes Interstate 24 between mile markers 4 and 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3651 8683 3640 8691 3638 8691 3624 8700
3648 8742 3664 8727 3664 8718
TIME...MOT...LOC 2040Z 305DEG 38KT 3653 8725
HAIL...<.75IN
WIND...60MPH
$$
Shamburger1 follow-up statement
579
WWUS54 KOHX 222058
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
358 PM CDT Sat Jun 22 2019
TNC021-125-147-222115-
/O.CON.KOHX.SV.W.0072.000000T0000Z-190622T2115Z/
Montgomery TN-Cheatham TN-Robertson TN-
358 PM CDT Sat Jun 22 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHEASTERN MONTGOMERY...NORTHERN CHEATHAM AND SOUTHWESTERN
ROBERTSON COUNTIES...
At 357 PM CDT, a severe thunderstorm was located near Coopertown, or
10 miles north of Ashland City, moving southeast at 45 mph.
HAZARD...70 mph wind gusts.
SOURCE...Trained spotter reported. At 345 PM CDT...winds up to 60
mph and power outages were reported in Clarksville with
this storm.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Springfield, Ashland City, Coopertown, Pleasant View, Adams and Cedar
Hill.
This includes Interstate 24 between mile markers 13 and 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3651 8683 3640 8691 3638 8691 3624 8700
3641 8729 3661 8711
TIME...MOT...LOC 2057Z 305DEG 38KT 3643 8707
HAIL...<.75IN
WIND...70MPH
$$
ShamburgerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:35 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 22, 2:35 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Nashville TN 235 PM CDT Sat Jun 22 2019 .DISCUSSION... One line of showers and thunderstorms down, (hopefully only) one more to go today. After this morning's line move out of Middle TN, many west of I-65 have had a chance to recover. Skies cleared out and temperatures close to the TN River have climbed back into the low 80s. Coupled with dew points in the low 70s, an instability gradient has developed across our western counties of Middle TN. Looking upstream, today's second line of showers and thunderstorms are already plowing through Western KY and approaching NW portions of the mid-state. While nothing has been warned on as of this writing, storms have yet to get into some of the higher instabilities. That said, shear values are still meager in this same region. This should reduce the potential for any widespread severe storms, however building MLCAPE values will do nothing but fuel these storms as they enter our western counties. For these reasons, we'll continue to highlight the potential for strong storms (mainly west of I-65) through early this evening with a small chance of an isolated severe wind gust. Once we get through this evening, we should get at least an overnight lull, if not most of tomorrow. The problem with that, some models are hinting at another wave Sunday evening and if we see a full day of heating without rain, we could be dealing with more severe weather tomorrow evening. At this point, due to serious model uncertainty, we'll just carry a chance PoP Sunday afternoon and really focus PoPs into Monday morning. Yes, Monday, too. While it looks like Monday will be wet, there is a silver lining -- it could be a pattern changer. Both the GFS and Euro are showing an upper level system swinging through here Monday and while I can't say the rest of the week will be dry, at least we should be able to get back into the normal diurnal pattern of afternoon/evening showers and thunderstorms versus having to deal with the northwesterly approach of system after system. If this does occur as currently being shown and we can get this pattern change, it will come with the return of normal summertime temperatures. Will maintain 90s returning to Middle TN by mid- week and they should stick around for awhile. && .AVIATION... 18Z TAF DISCUSSION. Mainly VFR conditions expected, but with the approach of yet another line of TS, reduced categories are likely for each of our mid-state terminals through early this evening. Some could see brief IFR, but MVFR is more likely. The TS will also come with wind gusts, but 25-30 kts should be the top end. Winds calm overnight and become southerly once again. && .PRELIMINARY POINT TEMPS/POPS... Nashville 73 91 74 87 70 / 60 40 50 60 30 Clarksville 73 90 72 85 68 / 20 40 60 60 20 Crossville 67 83 68 82 66 / 80 40 40 60 40 Columbia 72 90 72 86 69 / 80 40 50 60 30 Lawrenceburg 73 90 72 86 69 / 80 30 50 70 40 Waverly 73 90 72 84 69 / 40 40 60 60 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION/AVIATION......Unger
Hazardous weather outlook, Jun 22, 12:22 PM CDT, 3 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 1222 PM CDT Sat Jun 22 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-231730- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1222 PM CDT Sat Jun 22 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight. Rain and thunderstorms, some strong to severe, are possible late this afternoon through the evening hours. Damaging winds will be the primary concern, along with hail and heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heat index values will again approach 100 degrees in the afternoon on Sunday, and may get to the low 100s in and around the Nashville metro area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. 27
In the hours before
Local storm report, Jun 22, 10:23 AM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1023 AM CDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 10 W DOVER 36.48N 88.02W
06/21/2019 STEWART TN EMERGENCY MNGR
TREES AND POWERLINES DOWN ON OLD PARIS LANDING ROAD AND
TOBACCO PORT ROAD.
&&
EVENT NUMBER OHX1900385
HURLEYSpecial weather statement, Jun 22, 3:22 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Nashville TN
322 PM CDT Sat Jun 22 2019
TNZ006-007-026-222100-
Robertson TN-Cheatham TN-Montgomery TN-
322 PM CDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY...NORTHERN CHEATHAM
AND WESTERN ROBERTSON COUNTIES UNTIL 400 PM CDT...
At 322 PM CDT, Doppler radar was tracking a strong thunderstorm over
Oak Grove, moving southeast at 55 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Clarksville, Springfield, Ashland City, Coopertown, Pleasant View,
Adams, Cedar Hill and Woodlawn.
This includes Interstate 24 between mile markers 1 and 31.
LAT...LON 3653 8680 3639 8689 3639 8691 3637 8691
3623 8700 3656 8761 3664 8755 3664 8708
TIME...MOT...LOC 2022Z 298DEG 47KT 3664 8741
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:16 PM CDT | Tornado Warning | OHX | Robertson | 31 min |
| Jun 21, 7:26 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys, Lewis, Maury, Perry and 1 more | 49 min |
| Jun 21, 7:29 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Maury, Rutherford and 2 more | 46 min |
| Jun 21, 7:29 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Macon, Robertson, Rutherford, Sumner and 2 more | 46 min |
| Jun 21, 8:01 PM CDT | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Jackson, Macon, Smith, Sumner and 2 more | 44 min |
| Jun 21, 8:05 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Davidson, Giles, Marshall, Maury and 3 more | 40 min |
| Jun 21, 8:07 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Marshall, Maury, Wayne | 38 min |
| Jun 21, 8:07 PM CDT | Tornado Warning | OHX | Davidson, Rutherford, Wilson | 38 min |
| Jun 21, 8:09 PM CDT | Tornado Warning | OHX | Clay, Jackson, Macon | 14 min |
| Jun 21, 8:33 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Jackson, Overton, Pickett, Putnam and 1 more | 42 min |
| Jun 21, 8:38 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Putnam, Rutherford, Smith, Warren and 2 more | 52 min |
| Jun 21, 8:39 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Wayne | 51 min |
| Jun 21, 8:41 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford, Warren | 49 min |
| Jun 21, 9:06 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett, Putnam | 39 min |
| Jun 21, 9:12 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 33 min |
| Jun 21, 9:15 PM CDT | Tornado Warning | OHX | Warren | 17 min |
| Jun 21, 9:20 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, Warren, White | 38 min |
| Jun 22, 7:57 AM CDT | Special Weather Statement | OHX | Houston, Montgomery, Stewart | 48 min |
| Jun 22, 8:27 AM CDT | Special Weather Statement | OHX | Robertson, Sumner | 33 min |
| Jun 22, 8:44 AM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Dickson, Hickman, Houston, Humphreys and 1 more | 46 min |
| Jun 22, 9:01 AM CDT | Special Weather Statement | OHX | Jackson, Macon, Smith, Sumner, Trousdale, Wilson | 29 min |
| Jun 22, 3:22 PM CDT | Special Weather Statement | OHX | Montgomery, Robertson | 38 min |
| Jun 22, 3:55 PM CDT | Special Weather Statement | OHX | Wayne | 35 min |
| Jun 22, 4:07 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Wilson | 53 min |
| Jun 22, 4:09 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Perry, Wayne | 36 min |
| Jun 22, 4:17 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner, Wilson | 43 min |
| Jun 22, 4:52 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Williamson, Wilson | 38 min |
| Jun 22, 5:19 PM CDT | Flash Flood Warning | OHX | Giles, Lawrence, Lewis, Perry, Wayne | 3 hr |
| Jun 22, 5:24 PM CDT | Special Weather Statement | OHX | Cannon, DeKalb | 51 min |
| Jun 22, 5:49 PM CDT | Special Weather Statement | OHX | Wayne | 41 min |
| Jun 22, 5:58 PM CDT | Special Weather Statement | OHX | DeKalb, Putnam, Van Buren, White | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.